Alert archive / Illinois / River Flood Warnings in 2019
River Flood Warning 42, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Apr 30, 2019, 3:37 PM CDT for Piatt County, Illinois. It took effect at May 1, 2019, 8:12 PM CDT. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2019, 3:37 PM CDT (20:37 UTC)
- In effect from
- May 1, 2019, 8:12 PM CDT
- Expired
- May 7, 2019, 9:02 AM CDT
- In force
- 6 days
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Piatt County, IL
The radar
The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sangamon River at Monticello (MNTI2).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05572000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 30, 3:29 PM CDT, 8 minutes earlier.
Area forecast discussion, Apr 30, 3:29 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 329 PM CDT Tue Apr 30 2019 .SHORT TERM...(This evening through Wednesday) ISSUED AT 329 PM CDT Tue Apr 30 2019 Warm front continues to lift slowly northward this afternoon...with 20z/3pm surface analysis showing it extending from St. Louis E/NE along the I-70 corridor. This boundary will provide the focus for strong to potentially severe thunderstorms into the early evening. With temps currently in the lower to middle 80s just south of the front, any storms that develop will be fed by a highly unstable airmass characterized by SBCAPEs of 3000-3500J/kg. Further north, instability will remain much weaker and thus the severe threat will rapidly decrease north of the I-72 corridor. Main severe threats across the S/SE KILX CWA will be large hail and damaging wind gusts, with an isolated tornado possible with any cell in the immediate vicinity of the boundary. The chance for severe will decrease after sunset, with attention then turning to heavy rainfall potential. It appears several clusters of storms will develop upstream across Missouri/Arkansas and lift northeastward across mainly the eastern half of the CWA later this evening into the overnight hours. The convection will gradually decrease in areal coverage toward dawn, with just scattered showers/thunder remaining by Wednesday morning. && .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 329 PM CDT Tue Apr 30 2019 Additional rounds of convection will occur Wednesday night into Thursday...before the persistent front shifts southeastward into the Ohio River Valley. By the time the rain comes to an end, additional rain totals of 2 to 2.5 inches will be likely across the heart of the CWA...primarily between the Illinois River and the I-70 corridor. Slightly lower amounts of 1 to 2 inches are expected further northwest and southeast. A lull in the precip will occur on Friday before one final wave tracking along the front brings additional light showers to the southern half of the area Friday night. After that, Saturday appears to be a dry day before yet another disturbance brings showers back into the picture by late Sunday. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 715 AM CDT Tue Apr 30 2019 Showers and storms will remain possible for a couple of hours at BMI and PIA, while SPI/DEC/CMI will just have VCSH through the morning. PIA and BMI will also see VCSH late morning as well and into the afternoon hours. As the warm front lifts north through the period, SPI/DEC/CMI will see the front first...around the late afternoon. This is also when have added VCTS for all three sites. This will continue into the evening hours. PIA and BMI will see the front late afternoon with VCTS being added for late afternoon through the night. Cigs will also drop through the day, becoming MVFR at PIA and BMI later this morning. SPI/DEC/CMI will start as MVFR and then drop to IFR. PIA and BMI will also drop to IFR today as well. IFR cigs will continue through rest of TAF period. Winds will start as easterly and then become southerly once front moves through the sites. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 10 PM CDT this evening through Wednesday evening for ILZ031-037-038-041>045-047>056-061-062-066-067-071. Flash Flood Watch through Wednesday afternoon for ILZ027>030-036- 040. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Auten
Hazardous weather outlook, Apr 30, 3:09 PM CDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 309 PM CDT Tue Apr 30 2019 ILZ027>030-036-040-011100- Fulton-Knox-Marshall-Peoria-Schuyler-Stark- 309 PM CDT Tue Apr 30 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... Periodic rain and thunderstorms will continue, with locally heavy rainfall and potential for flash flooding. In addition, some storms this afternoon and early evening could be strong, with hail and strong winds possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Additional rounds of showers and thunderstorms will occur Wednesday through Thursday. Rises on area creeks and streams is expected and flash flooding of low-lying areas is possible. There is a marginal risk that some of the storms could become strong to severe Wednesday. Additional thunderstorms are possible Sunday afternoon and evening, but these are not expected to be severe. Significant rises are expected along the Illinois River. The river may reach major flood stage at Havana early next week. Flooding is also likely to develop around Henry and Peoria by Wednesday night, reaching moderate flood stage early next week. In addition, minor flooding is likely along the Spoon River by Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through early evening. ILZ031-037-038-011100- McLean-Tazewell-Woodford- 309 PM CDT Tue Apr 30 2019 ...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... Periodic rain and thunderstorms will continue, with locally heavy rainfall and potential for flash flooding. In addition, some storms this afternoon and early evening could be strong, with hail and strong winds possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Additional rounds of showers and thunderstorms will occur Wednesday through Thursday. Rises on area creeks and streams is expected and flash flooding of low-lying areas is possible. There is a marginal risk that some of the storms could become strong to severe Wednesday. Additional thunderstorms are possible Sunday afternoon and evening, but these are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be need this afternoon and evening, beginning around 3 pm. ILZ041>044-047>054-061-011100- Cass-Christian-De Witt-Logan-Macon-Mason-Menard-Morgan-Moultrie- Piatt-Sangamon-Scott-Shelby- 309 PM CDT Tue Apr 30 2019 ...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... Periodic rain and thunderstorms will continue, with locally heavy rainfall and potential for flash flooding. In addition, there is a slight risk of severe thunderstorms, with large hail, damaging winds, and isolated tornadoes possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Additional rounds of showers and thunderstorms will occur Wednesday through Thursday. Rises on area creeks and streams is expected and flash flooding of low-lying areas is possible. There is a marginal risk that some of the storms could become strong to severe Wednesday. Additional thunderstorms are possible Sunday afternoon and evening, but these are not expected to be severe. River levels along the Illinois River will significantly rise the next few days. Major flooding is possible at Havana early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required through tonight. ILZ045-055-056-062-066-067-071-011100- Champaign-Clay-Coles-Cumberland-Douglas-Effingham-Jasper- 309 PM CDT Tue Apr 30 2019 ...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois, generally along the I-57 corridor. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... Periodic rain and thunderstorms will continue, with locally heavy rainfall and potential for flash flooding. In addition, there is a slight risk of severe thunderstorms. Damaging winds and isolated tornadoes are the primary concern. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Additional rounds of showers and thunderstorms will occur Wednesday through Thursday. Rises on area creeks and streams is expected and flash flooding of low-lying areas is possible. There is a marginal risk that some of the storms could become strong to severe Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be need through tonight. ILZ046-057-063-068-072-073-011100- Clark-Crawford-Edgar-Lawrence-Richland-Vermilion- 309 PM CDT Tue Apr 30 2019 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... Periodic rain and thunderstorms are expected, especially after midnight. Locally heavy rainfall is possible and could produced flash flooding. In addition, some storms could be strong, with hail and strong winds possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Additional rounds of showers and thunderstorms will occur Wednesday through Thursday. Rises on area creeks and streams is expected and flash flooding of low-lying areas is possible. There is a marginal risk that some of the storms could become strong to severe Wednesday and Thursday. Renewed rises are expected along the Wabash River, and the river will remain in flood into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be need this afternoon and evening. Geelhart
In the hours before
Local storm report, Apr 30, 12:50 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1250 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HEAVY RAIN WILLIAMSFIELD 40.93N 90.02W
04/30/2019 M1.70 INCH KNOX IL BROADCAST MEDIA
RELAYED BY WMBD-TV
&&
GEELHARTSpecial weather statement, Apr 30, 1:25 PM CDT, 2 hours 12 minutes before
Special Weather Statement National Weather Service Lincoln IL 125 PM CDT TUE APR 30 2019 ILZ029-031-037-038-041-301915- Tazewell-Peoria-Mason-Woodford-McLean- 125 PM CDT TUE APR 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WOODFORD...TAZEWELL... WEST CENTRAL MCLEAN...NORTHEASTERN MASON AND SOUTHEASTERN PEORIA COUNTIES UNTIL 215 PM CDT... At 124 PM CDT, Doppler radar was tracking a strong thunderstorm over Green Valley, or 11 miles north of Mason City, moving northeast at 60 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This includes the following highways... Interstate 155 between mile markers 16 and 31. Interstate 474 between mile markers 12 and 14. Interstate 74 between mile markers 97 and 122. LAT...LON 4059 8902 4028 8969 4045 8981 4086 8930 TIME...MOT...LOC 1824Z 234DEG 50KT 4037 8966 Goetsch
Local storm report, Apr 30, 2:40 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
240 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HEAVY RAIN ALTONA 41.12N 90.16W
04/30/2019 M1.54 INCH KNOX IL CO-OP OBSERVER
RAINFALL HAPPENED AFTER 0600 OBSEVATION.
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:13 AM CDT | River Flood Warning | ILX | Fulton, Knox | 5 days |
| Apr 30, 11:07 AM CDT | River Flood Warning | ILX | Marshall, Putnam | 48 days |
| Apr 30, 11:13 AM CDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 72 days |
| Apr 30, 12:12 PM CDT | Flash Flood Warning | ILX | Knox | 4 hr |
| Apr 30, 1:25 PM CDT | Special Weather Statement | ILX | Tazewell | 50 min |
| Apr 30, 3:25 PM CDT | River Flood Warning | ILX | Fulton | 6 days |
| Apr 30, 4:28 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 47 min |
| Apr 30, 5:31 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 44 min |
| Apr 30, 5:46 PM CDT | Special Weather Statement | ILX | Coles | 44 min |
| Apr 30, 6:07 PM CDT | Special Weather Statement | ILX | Clark | 38 min |
| Apr 30, 6:31 PM CDT | Flash Flood Warning | ILX | Clark, Edgar | 2 hr |
Nearby
River Flood Warnings in Illinois, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.